Alert archive / Wisconsin / Small Craft Advisories in 2022
Small Craft Advisory 113, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Dec 15, 2022, 9:01 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2022, 9:01 PM CST (03:01 UTC)
- Expired
- Dec 16, 2022, 6:00 PM CST
- In force
- 21 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
961 WHUS73 KMKX 160301 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 901 PM CST Thu Dec 15 2022 LMZ644>646-161115- /O.NEW.KMKX.SC.Y.0113.221216T0301Z-221216T1500Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 901 PM CST Thu Dec 15 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...South to southwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Nearshore Waters from Port Washington to Winthrop Harbor IL. * WHEN...Until 9 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ643-161115- /O.CON.KMKX.SC.Y.0112.000000T0000Z-221216T1500Z/ Sheboygan to Port Washington WI- 901 PM CST Thu Dec 15 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...South winds 15 to 25 kt and waves 2 to 4 ft. * WHERE...Nearshore Waters from Sheboygan to Port Washington. * WHEN...Until 9 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Wood
2 follow-up statements
283 WHUS73 KMKX 160916 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 316 AM CST Fri Dec 16 2022 LMZ643-161730- /O.EXT.KMKX.SC.Y.0112.000000T0000Z-221217T0000Z/ Sheboygan to Port Washington WI- 316 AM CST Fri Dec 16 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South to southwest winds 15 to 25 kt and waves 2 to 4 ft. * WHERE...Nearshore Waters from Sheboygan to Port Washington. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ644>646-161730- /O.EXT.KMKX.SC.Y.0113.000000T0000Z-221217T0000Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 316 AM CST Fri Dec 16 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South to southwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Nearshore Waters from Port Washington to Winthrop Harbor IL. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
875 WHUS73 KMKX 161539 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 939 AM CST Fri Dec 16 2022 LMZ643-162345- /O.CON.KMKX.SC.Y.0112.000000T0000Z-221217T0000Z/ Sheboygan to Port Washington WI- 939 AM CST Fri Dec 16 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South to southwest winds 15 to 25 kt and waves 2 to 4 ft. * WHERE...Nearshore Waters from Sheboygan to Port Washington. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ644>646-162345- /O.CON.KMKX.SC.Y.0113.000000T0000Z-221217T0000Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 939 AM CST Fri Dec 16 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South to southwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Nearshore Waters from Port Washington to Winthrop Harbor IL. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MRC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 1:50 PM CST, 7 hours 11 minutes earlier.
Area forecast discussion, Dec 15, 1:50 PM CST, 7 hours 11 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 150 PM CST Thu Dec 15 2022 .SHORT TERM... (Issued 150 PM CST Thu Dec 15 2022) Tonight through Friday night: Large low continues to sit and spin across cntrl MN. Only slow changes this period as the low waffles a bit to the southeast before heading eastward into northern WI Friday into Friday night. This means little change in the forecast. Some snow showers from to time and more of the tiring cloud cover. Upped pops a bit on Friday in line with MOS to account for these snow showers. All in all just not much change this period. && .LONG TERM... (Issued 150 PM CST Thu Dec 15 2022) Saturday through Thursday: With the slow moving upper closed low and corresponding surface low models continue to show flurries/light snow potential through the day Saturday for at least a good chunk of southern Wisconsin. The continues to be as a result of the moist layer from the surface to at least 700mb which will allow for a moist DGZ. With a little forcing in the upper levels and some WAA in the low to mid levels likely from the TROWAL, this will be just enough to squeeze out some snow showers Saturday though little to no accumulation is expected. Any snow showers should end by the late afternoon. Into Sunday we will finally see some higher pressure slide in from the west, which will progressively cool temperatures across the region. Forecast soundings seem to suggest there will a chance for clearing and finally a chance to see some sunshine. There remains uncertainty in how long that will last as although higher pressure will continue for most of Monday there will likely be some high clouds pushing in ahead of the next system expected Monday evening into Tuesday. This is a fairly significant change from yesterday as we were not expecting much in the way of precip until Wed/Thu. While there is still uncertainty this will likely come as a result of a strong upper low/shortwave sliding quickly through the region. This should not be expected to bring much in the way of snow accumulation, however. Beyond this period it is far more uncertain with very differing solutions with relation to the strength and positioning of the impending high pressure Tuesday into Wednesday. In addition models indicate another upper level system pushing through Wednesday into Thursday but the deterministic ECMWF hits us while the deterministic GFS misses us entirely. This is likely to do with differences in the upper low track and associated PVA with the system. We will have to continue to watch as this progresses as it could remain a significant system that could bring some accumulating snow across the CWA. Following the system Monday into Tuesday we will see a significant change in the temperatures trends. The coldest period looks likely to be Tuesday into Wednesday as 1000-500mb thicknesses fall to near 500(dam) and as the next system pushes through temperatures behind the system will remain very cold but will likely be slightly warmer as of right now because the 1000-500mb thicknesses will be slightly higher. There remains some uncertainty here but the general idea is that temperatures will tank behind the system for Tuesday and beyond. Kuroski && .AVIATION... (Issued 150 PM CST Thu Dec 15 2022) Widespread MVFR cigs to continue with scattered to numerous MVFR/patchy IFR vsby shsn from time to time right through Friday evening or so. Steady south/southwest winds will continue as low pressure waffles very slowly eastward from central Minnesota. && .MARINE... (Issued 150 PM CST Thu Dec 15 2022) Winds have become southerly to southwesterly over the lake, with this flow continuing into the weekend. Low pressure across central Minnesota will weaken slightly on Friday as it slowly moves eastward into northern Wisconsin, and then will continue eastward into southern Ontario on Saturday while weakening further. For the nearshore, gales have ended, though gusty winds and elevated waves will continue through mid day south of Port Washington. North of Port Washington, expect elevated waves to persist into Friday morning. Small Craft Advisories are in effect. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...Small Craft Advisory...LMZ643 until 9 AM Friday. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Dec 15, 2:02 PM CST, 6 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 202 PM CST Thu Dec 15 2022 WIZ046-047-051-052-056>060-062>072-162015- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 202 PM CST Thu Dec 15 2022 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Isolated to scattered snow showers may briefly reduce visibilities with minor accumulations. .DAYS TWO THROUGH SEVEN...Friday through Thursday A few snow showers continue into Saturday with additional minor accumulations possible. Sub-zero wind chills are possible next week especially from Tuesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-162015- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 202 PM CST Thu Dec 15 2022 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A Small Craft Advisory is in effect until Friday morning for locations to the north of Port Washington. .DAYS TWO THROUGH SEVEN...Friday through Thursday No hazardous weather is expected at this time. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-162015- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 202 PM CST Thu Dec 15 2022 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Thursday Freezing spray is possible next week as much colder air builds into the area. www.weather.gov/mkx
In the hours before
Local storm report, Dec 15, 5:59 PM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
559 PM CST THU DEC 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM SNOW 4 WSW WESTFIELD 43.86N 89.57W
12/15/2022 M6.1 INCH MARQUETTE WI PUBLIC
&&
WOODNearby
Small Craft Advisories in Wisconsin, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.